I had an acne cyst on my cheek for a few weeks. I got it injected with cortisone as I have done many times in the past for other cysts. It shrunk very rapidly and was flat after 24 hours. By day 2 I started to notice a slight dent and over the next few days the dent continued to deepen. Now, one week later it looks like someone poked my face with their finger and it just stayed that way! Will this be permanent or temporary? Should I get it filled or will that disrupt the natural healing process?
Is There a Way to Tell if a Dent from an Acne Cyst After a Cortisone Shot is Permanent or Temporary? (photo)
Doctor Answers (4)
Depression Secondary To Cortisone Injections
Depressions or dents secondary to cortisone injections are usually temporary in nature. It can take several weeks to several months to lift back up, but it usually does. I would not jump to do anything so soon after the injection. If it is still present after several months, I would follow up with the doctor who did the cortisone injection to discuss treatment options (ie. filler).
Web reference: http://www.barnettdermatology.com/conditions.php?id=15
Depression from a cortisone injection should go away in a few weeks
If the acne cyst was very deep then your scar is most likely as a result of the cyst itself. Getting the scar filled with hyaluronic acid like Restylane will help and also build up collagen over time. An injection of filler will not disrupt the natural healing process. If you still have a depression after a few weeks you should definitely have it filled.
In our office we have a few different options for acne scar suffers. You have a few different options every practice is different so you have to do your homework on who has what you are looking for. VIpeel is good but you might need a few done to get the results you want. Also DOT laser and micro laser peels. You should inform yourself on what would give you the results you are looking for. Read about it on our website.
You might also like...
Dent from steroid shot permanent or temporary for acne treatment
This could fill in more over time but this could be limited. Fillers could be something that you could use to fill in the depression. I would also consider a multilayered approach.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.